MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of ascss0073 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description
It was reported via medwatch report that the "nurse was preparing to access a port when the power injection infusion set fell apart.The tubing came off at the needle set.The nurse had primed the line with normal saline and was going to access the port.As she picked up the port needle and was about to access the patient, the entire tubing fell into x3 pieces (needle, tubing, and clamp).The needle was never inserted into the patient.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that ¿the power injection infusion set fell apart¿ was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 19ga x 0.75¿ powerloc max safety infusion set.The housing was completely detached from the extension tubing.The tubing appeared intact.Tactile inspection of the sample did not reveal any tensile weakness.Microscopic inspection of the sample confirmed the tubing to be intact.Inspection using an ultraviolet light revealed no obvious adhesive residue on the tubing.Minimal adhesive residue was observed within the housing orifice.The lack of adhesive residue and lack of tensile weakness suggested that the tubing detachment from the housing was caused by improper/incomplete bonding during device assembly.The device is a supplied component and the supplier has been notified of this event.(b)(4).
 
Event or Problem Description

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8295268
Report Number3006260740-2019-00138
Device Sequence Number18870681
Product Code FPA
UDI-Device Identifier00801741047428
UDI-Public(01)00801741047428
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
Report Date (Section F) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0141975
Device Lot NumberASCSS0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Event Location Hospital
Date Report to Manufacturer01/09/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1